Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 6, 1999, 4:42 PM MDT for Garfield County, Utah. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 6, 1999, 4:42 PM MDT (22:42 UTC)
- Expired
- Jul 6, 1999, 6:00 PM MDT
- In force
- 78 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 062245 FFWSLC UTC017-070000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 PM MDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GARFIELD COUNTY IN UTAH * UNTIL 600 PM MDT * AT 439 PM MDT...WEATHER SERVICE DOPPLER RADAR AND PUBLIC REPORTS INDICATED VERY HEAVY RAIN OVER EXTREME NORTHWESTERN GARFIELD COUNTY...OR ABOUT 10 MILES SOUTHWEST OF JUNCTION OR 5 MILES SOUTHWEST OF CIRCLEVILLE. THE STORM IS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3813 11248 3799 11246 3803 11228 3813 11222
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:05 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 6, 3:05 PM MDT, 1 hour 37 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 305 PM MDT TUE JUL 6 1999 SYNOPSIS...HIGH PRESSURE ALOFT OVER COLORADO WILL BRING MOISTURE NORTHWARD ACROSS UTAH TONIGHT AND WEDNESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS. BREEZY SOUTH WINDS AND HOT TEMPERATURES WILL BE FOUND OVER MUCH OF THE STATE WEDNESDAY. A COOL FRONT WILL MOVE INTO NORTHWEST UTAH WEDNESDAY EVENING...BRINGING DRIER AND SOMEWHAT COOLER CONDITIONS FOR THURSDAY. IT WILL REMAIN HOT ON THURSDAY OVER THE SOUTH AND EAST...WITH SCATTERED THUNDERSTORMS CONTINUING. DISCUSSION...UPPER HIGH NEAR FOUR CORNERS CONTINUES TO BRING MOISTURE NORTHWARD INTO SOUTHERN UTAH. THUNDERSTORMS FIRED UP OVER THE CENTRAL MOUNTAINS BY MID AFTERNOON...AND ARE CURRENTLY ON THE INCREASE. A SHORTWAVE IS EVIDENT ON WATER VAPER IMAGERY OVER SOUTHWEST CALIFORNIA AT 21Z. THE ETA SHOWS THIS FEATURE AT 300 MB...STRETCHES IT OUT AND BRINGS A VORT LOBE ACROSS SOUTHERN UTAH TONIGHT THAT COULD HELP KEEP CONVECTION GOING UNTIL MORNING. IN NORTHERN UTAH...THE ETA AND AVN INCREASE PW VALUES TO .75 AT SLC BY 12Z WEDNESDAY. A FEW THUNDERSTORMS COULD DEVELOP OVER THE NORTH TONIGHT...WITH A NOTICEABLE INCREASE ON WEDNESDAY. PLENTY OF MOISTURE STATEWIDE ON WEDNESDAY...BUT THE ETA ONCE AGAIN KEEPS THE BULK OF THE INSTABILITY OVER THE SOUTHEAST HALF OF UTAH. A SHORTWAVE EJECTING THROUGH THE PACIFIC NORTHWEST WEDNESDAY/WEDNESDAY NIGHT WILL NUDGE A SURFACE BOUNDARY INTO EXTREME NORTHWEST UTAH LATE WEDNESDAY...AND INTO THE CENTRAL PART OF THE STATE BY THURSDAY MORNING. BREEZY SOUTH WINDS SHOULD KICK UP AHEAD OF THIS FRONT ON WEDNESDAY IN THE USUAL LOCATIONS. THIS BOUNDARY COULD ACT AS A FOCUS FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT...BUT DRIER AND MORE STABLE AIR WILL THEN MOVE INTO THE NORTHWEST BEHIND THIS BOUNDARY. THURSDAY WILL BE DRY AND COOLER IN THE NORTHWEST... WITH SCATTERED THUNDERSTORMS CONTINUING IN THE SOUTH AND EAST. IN THE EXTENDED...UPPER RIDGE REMAINS OVER THE WESTERN STATES. HARD TO ENVISION HOW MUCH DRYING CAN TAKE PLACE ACROSS SOUTHERN UTAH DURING THIS PERIOD...SO WILL CONTINUE TREND OF SCATTERED DIURNAL CONVECTION. WITH SOMEWHAT DRIER AND MORE STABLE AIRMASS IN THE NORTH...WILL ONLY INDICATE A SLIGHT CHANCE OF THUNDERSTORMS. SLC 244 CDC 455 RODGERS .SLC...NONE.
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.